Stability robustness of almost linear state equations

Izchak Lewkowicz, Raphael Sivan

Research output: Contribution to journalConference articlepeer-review

1 Scopus citations


Sufficient conditions for stability robustness of finite-dimensional, autonomous systems are discussed. The system is made up of a stable, linear, nominal part, and different types of unstructured norm-bounded perturbations. It is known that if the perturbations are arbitrary-nonlinear, with norms bounded by the complex stability radius, the system is stable. It is also known that the real stability radius serves as a bound ensuring the stability of the system if the perturbations are linear. The case of equality of these two stability radii is characterized. Quantitative sufficient conditions for stability robustness are introduced for the case where perturbations are almost linear, in the sense that both the size and the derivative of the perturbations are bounded. These conditions describe a tradeoff between the size of the perturbations and their distance from linearity. Each of the first two types of perturbations, the arbitrary-nonlinear and the special case of linear, is shown to be a limiting case of the almost linear type.

Original languageEnglish
Pages (from-to)3506-3511
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
StatePublished - 1 Jan 1990
Externally publishedYes
EventProceedings of the 29th IEEE Conference on Decision and Control Part 6 (of 6) - Honolulu, HI, USA
Duration: 5 Dec 19907 Dec 1990


Dive into the research topics of 'Stability robustness of almost linear state equations'. Together they form a unique fingerprint.

Cite this